Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 149, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 23, 2018, 1:59 PM MDT for Elbert County, Lincoln County, Colorado. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2018, 1:59 PM MDT (19:59 UTC)
- Expired
- Jun 23, 2018, 2:45 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Elbert County, CO, Lincoln County, CO
The radar
The Denver radar (KFTG), 84 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2043 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
507
WUUS55 KBOU 231959
SVRBOU
COC039-073-232045-
/O.NEW.KBOU.SV.W.0149.180623T1959Z-180623T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Denver CO
159 PM MDT SAT JUN 23 2018
The National Weather Service in Denver Colorado has issued a
* Severe Thunderstorm Warning for...
East central Elbert County in east central Colorado...
North central Lincoln County in east central Colorado...
* Until 245 PM MDT.
* At 158 PM MDT, a severe thunderstorm was located 9 miles north of
Matheson, or 13 miles west of Limon, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
* Locations impacted include...
Limon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3925 10402 3937 10399 3939 10353 3912 10357
TIME...MOT...LOC 1958Z 276DEG 17KT 3930 10394
HAIL...1.00IN
WIND...60MPH
$$
KRIEDERMAN3 follow-up statements
054
WWUS55 KBOU 232019
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
219 PM MDT SAT JUN 23 2018
COC039-073-232045-
/O.CON.KBOU.SV.W.0149.000000T0000Z-180623T2045Z/
Elbert CO-Lincoln CO-
219 PM MDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES...
At 219 PM MDT, a severe thunderstorm was located 6 miles west of
Limon, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
Locations impacted include...
Limon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3922 10390 3929 10387 3926 10355 3912 10357
TIME...MOT...LOC 2019Z 276DEG 17KT 3929 10381
HAIL...1.00IN
WIND...60MPH
$$
KRIEDERMAN041
WWUS55 KBOU 232034
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
234 PM MDT SAT JUN 23 2018
COC039-073-232045-
/O.CON.KBOU.SV.W.0149.000000T0000Z-180623T2045Z/
Elbert CO-Lincoln CO-
234 PM MDT SAT JUN 23 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR EAST CENTRAL ELBERT AND CENTRAL LINCOLN COUNTIES...
At 234 PM MDT, a severe thunderstorm was located over Limon, moving
east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees. Hail damage to
vehicles is expected.
This severe thunderstorm will remain over mainly rural areas of east
central Elbert and central Lincoln Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3919 10379 3923 10376 3921 10356 3912 10357
TIME...MOT...LOC 2034Z 276DEG 17KT 3928 10372
HAIL...1.00IN
WIND...60MPH
$$
KRIEDERMAN980
WWUS55 KBOU 232044
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
244 PM MDT SAT JUN 23 2018
COC039-073-232054-
/O.EXP.KBOU.SV.W.0149.000000T0000Z-180623T2045Z/
Elbert CO-Lincoln CO-
244 PM MDT SAT JUN 23 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELBERT AND
CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 245 PM MDT...
The storm which prompted the warning has moved southeast out of the
area. Therefore, the warning will be allowed to expire, and the
storm will be covered by a new warning.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.
LAT...LON 3919 10379 3923 10376 3921 10356 3912 10357
TIME...MOT...LOC 2044Z 276DEG 17KT 3928 10368
$$
KRIEDERMANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 11:55 AM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jun 23, 11:55 AM MDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1155 AM MDT Sat Jun 23 2018 .UPDATE... Issued at 1149 AM MDT Sat Jun 23 2018 Forecast looks on track. Models are consistently showing some weak convection starting around Monument and moving east through Lincoln county mid to late afternoon. This should be in an environment with CAPEs below 1000 J/kg and is not expected to be much of a severe threat. Expecting showers and storms to develop behind the cold front later this evening, but models are also trending toward keeping most of this north of Denver. This will also not be much of a severe threat. Best bet for stronger storms will be the result of moisture return on 15-20 knot southerly winds over the eastern portion of the plains this evening. Models show this being fairly well capped and don't blow this up, but if something does develop it would have 1000-1500 J/kg of CAPE and lots of shear to work with. Target area for this would be east and south of Fort Morgan in the mid to late evening hours. Heavy rain threat is likely limited to some anchoring/redevelopment of this activity along the front in the late evening hours. && .SHORT TERM...(Today and tonight) Issued at 234 AM MDT Sat Jun 23 2018 WNW flow aloft will be across the area in advance of a rather stg upper level trough which will affect the area late tonight. At the sfc, low pres will extend from sern WY into ern CO. Thru the aftn really don't see much threat for tstms, although a few higher based storms may develop over the Palmer Divide by late aftn. As for highs, 850-700 mb temps are similar to yesterday so will keep readings mainly in the 80s across nern CO. For tonight the upper level trough will begin to affect the area with a gradual increase in QG ascent by 06z. In addition nrn CO will be in left front quadrant of an approaching upper level jet. At the sfc, a cold front will move into nern CO this evening with increasing low level moisture behind the front. Overall would expect an increasing chc of showers and tstms by mid to late evening which will continue overnight especially across nern CO. There is some agreement among the models that an area of heavier rainfall may develop over portions of far nern CO overnight, north of the frontal boundary, where a theta-e axis develops. As far as severe potential, there is decent shear tonight so there could be a few svr storms from mid evening into the overnight hours across portions of the plains. .LONG TERM...(Sunday through Friday) Issued at 234 AM MDT Sat Jun 23 2018 n upper trough will move from western Colorado at 12Z Sunday morning eastward across the CWA Sunday afternoon through about 12Z Monday morning. Northwesterly flow aloft will cover the area the rest of Monday and Monday night. The QG Omega fields show fairly decent upward energy over the CWA Sunday considering it is the last week of June. Downward energy is in place Sunday night through Monday morning,then weak downward motion is progged through Sunday night. Northerly upslope wind are progged on Sunday and Sunday evening. Normal diurnal patterns are expected from 06Z Monday into Tuesday morning. For moisture, models still show a pretty cloudy Sunday and Sunday evening. The NAM shows way more low level cloudiness over the plains than the other models indicate. Precipitable water proggs are the in the 0.75 to 1.10 inch range for the plains and lower foothills Sunday into the evening. By Monday they have decreased into the 0.25 inch over the west CWA to 0.75 inch over the far eastern boarder. There is fair CAPE over much of the CWA on Sunday, but values are below 1000 J/kg. After that, the CAPE is pretty sparse Sunday night through Monday night. There is measurable rainfall over much of the CWA on Sunday, but amounts are not very high. The best is east of the CWA. Measurable rainfall is practically nothing by 06Z Sunday midnight. There is practically nothing after that into Tuesday morning. For pops, will mostly keep the "chance"s going Sunday and Sunday evening. No pops after that except for "isolated" over the high mountains late day Monday. For temperatures, Sunday's highs will be 3-6 C cooler than today's readings. Monday's highs climb 3-6 C over Sunday's. For the later days, Tuesday through Friday, models keep upper ridging over the forecast area throughout. The airmass is dry and well above normal for temperatures. There are a couple periods of "isolated" late day showers and storms according to the forecast builder on Wednesday and Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1149 AM MDT Sat Jun 23 2018 VFR through this afternoon. Isolated storms should remain away from the Denver area. More numerous showers/storms will develop behind a cold front that will move through Denver around 04z. Areas of MVFR will develop and persist through Sunday morning. Lifting ceilings are expected during the day Sunday, though instrument approaches to KDEN may still be needed most of the day. && .FIRE WEATHER... Issued at 234 AM MDT Sat Jun 23 2018 Elevated fire danger will remain across central and southeast areas Park county this afternoon, however, winds will be below red flag criteria. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Gimmestad SHORT TERM...RPK LONG TERM...RJK AVIATION...Gimmestad FIRE WEATHER...RPK
Hazardous weather outlook, Jun 23, 10:59 AM MDT, 3 hours before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1059 AM MDT Sat Jun 23 2018 COZ030>051-241700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1059 AM MDT Sat Jun 23 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible late this afternoon across the higher terrain and over the Palmer Divide. For tonight there will be an increasing chance of showers and thunderstorms across the plains. A few storms could become severe this evening with hail to inch in diameter along with wind gusts to 60 mph. The most likely area would be east of a line from Fort Morgan to Limon. Locally heavy rain will also be possible in this area. Overnight in the mountains there will be a chance of showers and a few thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday A storm system will continue to bring cooler temperatures and a good chance of showers and thunderstorms to the area Sunday into early Sunday evening. An upper level ridge will produce hot and mostly dry conditions through most of next week. Isolated high- based showers and thunderstorms will be possible mainly over the mountains on Monday, Wednesday and Thursday. High temperatures will climb back into the 90s Tuesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Cooper
In the hours before
Special weather statement, Jun 23, 1:02 PM MDT, 57 minutes before
Special Weather Statement
National Weather Service Denver CO
102 PM MDT SAT JUN 23 2018
COZ046-049-231945-
Washington County CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
102 PM MDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 145 PM MDT...
At 102 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Thurman, or 22 miles northwest of Flagler, moving
east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Thurman.
LAT...LON 3957 10315 3947 10316 3945 10339 3962 10344
3976 10291 3957 10286
TIME...MOT...LOC 1902Z 257DEG 21KT 3956 10333
KRIEDERMANSpecial weather statement, Jun 23, 1:11 PM MDT, 48 minutes before
Special Weather Statement National Weather Service Denver CO 111 PM MDT SAT JUN 23 2018 COZ041-046-232000- Elbert/Central and East Douglas Counties Above 6000 Feet CO- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- 111 PM MDT SAT JUN 23 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT COUNTY UNTIL 200 PM MDT... At 111 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Agate, or 24 miles west of Limon, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Agate. LAT...LON 3927 10419 3941 10423 3954 10383 3929 10376 TIME...MOT...LOC 1911Z 257DEG 20KT 3936 10412 KRIEDERMAN
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:02 PM MDT | Special Weather Statement | BOU | Washington | 43 min |
| Jun 23, 1:11 PM MDT | Special Weather Statement | BOU | Elbert | 49 min |
| Jun 23, 1:18 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 42 min |
| Jun 23, 2:43 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 47 min |
| Jun 23, 3:30 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 45 min |
| Jun 23, 3:55 PM MDT | Special Weather Statement | BOU | Elbert | 50 min |
| Jun 23, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
| Jun 23, 4:40 PM MDT | Special Weather Statement | BOU | Lincoln | 65 min |
| Jun 23, 5:11 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 49 min |
| Jun 23, 5:56 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.